Alert archive / Texas / River Flood Warnings in 2017
River Flood Warning 3, NWS Norman, OK
NWS Norman, OK issued this river flood warning at Mar 29, 2017, 2:19 PM CDT for Wichita County, Wilbarger County, Texas. It took effect at Mar 29, 2017, 5:52 PM CDT. It was in force for 17 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 29, 2017, 2:19 PM CDT (19:19 UTC)
- In effect from
- Mar 29, 2017, 5:52 PM CDT
- Expired
- Mar 30, 2017, 11:06 AM CDT
- In force
- 17 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Wichita County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 48 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Beaver Creek (TX) near Electra (ELTT2).
- Action stage
- 22 ft
- Minor stage
- 24 ft
- Moderate stage
- 26 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07312200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
115
WGUS44 KOUN 291919
FLWOUN
Flood Warning
National Weather Service Norman OK
219 PM CDT Wed Mar 29 2017
TXC485-487-300719-
/O.NEW.KOUN.FL.W.0003.170329T2252Z-170330T1606Z/
/ELTT2.1.ER.170329T2252Z.170330T0600Z.170330T1006Z.NO/
219 PM CDT Wed Mar 29 2017
The National Weather Service in Norman has issued a
* Flood Warning for
The Beaver Creek near Electra.
* from this afternoon to Thursday morning...or until the warning is
cancelled.
* At 2:00 PM Wednesday the stage was 22.0 feet.
* Minor flooding is forecast.
* Flood stage is 24.0 feet.
* Forecast...The Beaver Creek will rise above flood stage late
Wednesday afternoon and crest near 25.3 feet early Thursday
morning. The Beaver Creek will fall below flood stage by mid
Thursday morning.
* Impact...At 25.0 feet...Flood levels up to about a foot in depth
produce shallow...short duration agricultural flooding along and
near the creek in southern Wilbarger County and southwestern
Wichita County.
&&
LAT...LON 3392 9923 3397 9930 3402 9909 3392 9882
3386 9881 3396 9911
$$2 follow-up statements
049
WGUS84 KOUN 300130
FLSOUN
Flood Statement
National Weather Service Norman OK
830 PM CDT Wed Mar 29 2017
TXC485-487-300930-
/O.EXT.KOUN.FL.W.0003.000000T0000Z-170330T1242Z/
/ELTT2.1.ER.170330T0433Z.170330T0600Z.170330T0642Z.NO/
830 PM CDT Wed Mar 29 2017
The Flood Warning continues for
The Beaver Creek near Electra.
* until Thursday morning...or until the warning is cancelled.
* At 8:00 PM Wednesday the stage was 23.5 feet.
* Minor flooding is forecast.
* Flood stage is 24.0 feet.
* Forecast...The Beaver Creek will rise above flood stage late
Wednesday evening and crest near 24.2 feet early Thursday morning.
The Beaver Creek will fall below flood stage early Thursday
morning.
* Impact...At 24.0 feet...Shallow and short duration flooding of
lowlands occurs along and near the creek in southern Wilbarger
County and southwestern Wichita County.
&&
LAT...LON 3392 9923 3397 9930 3402 9909 3392 9882
3386 9881 3396 9911
$$863
WGUS84 KOUN 300749
FLSOUN
Flood Statement
National Weather Service Norman OK
249 AM CDT Thu Mar 30 2017
TXC485-487-301357-
/O.EXT.KOUN.FL.W.0003.000000T0000Z-170330T1357Z/
/ELTT2.1.ER.170330T0437Z.170330T0700Z.170330T0757Z.NO/
249 AM CDT Thu Mar 30 2017
...Flood Warning extended until this morning...
The Flood Warning continues for
The Beaver Creek near Electra.
* until this morning...or until the warning is cancelled.
* At 2:00 AM Thursday the stage was 24.4 feet.
* Minor flooding is occurring.
* Flood stage is 24.0 feet.
* Forecast...The Beaver Creek has crested and will continue to fall.
The Beaver Creek will fall below flood stage early Thursday
morning.
* Impact...At 24.0 feet...Shallow and short duration flooding of
lowlands occurs along and near the creek in southern Wilbarger
County and southwestern Wichita County.
&&
LAT...LON 3392 9923 3397 9930 3402 9909 3392 9882
3386 9881 3396 9911
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this river flood warning went out at Mar 29, 10:57 AM CDT, 3 hours 22 minutes earlier.
Area forecast discussion, Mar 29, 10:57 AM CDT, 3 hours 22 minutes before
Area Forecast Discussion National Weather Service Norman OK 1057 AM CDT Wed Mar 29 2017 .DISCUSSION... Light to moderate rain continues across the western third of Oklahoma and part of western north Texas late this morning. The rain will gradually decrease through the early to mid afternoon as a mid and upper low tracks into northern Oklahoma. By mid to late afternoon, widely scattered showers and thunderstorms may form across the eastern third of Oklahoma, as a cold front approaches. A few of the thunderstorms may produce some hail along with strong wind gusts. && .PREV DISCUSSION... /issued 650 AM CDT Wed Mar 29 2017/ DISCUSSION... The 12Z aviation discussion follows.... AVIATION... An upper-level low over west Texas, and its surface counterpart centered over Oklahoma this morning, will bring a variety of weather to Oklahoma and north Texas today and this evening. Ceiling heights are highly chaotic over central and south- central/southwest Oklahoma and western north Texas, while the remainder of Oklahoma is under low ceilings. Showers over the Texas Panhandle and far western Oklahoma this morning are associated with the upper low, and will probably shift slowly north or northeast with time. Winds will also be rather chaotic early this morning until some of the pressure perturbations from overnight convection settle out. By late afternoon and evening, we expect a large coil of low clouds across most of Oklahoma, except the far southwest (and adjacent parts of Texas), and gradually diminishing showers in the north. Brisk northwest winds should prevent fog tonight. Overall, this is a very low-confidence forecast because of the jagged nature of most of the weather elements, however the "coil of low clouds" mentioned above is higher confidence, although the exact ceiling height is less-well established. CmS && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 65 44 61 43 / 40 30 10 0 Hobart OK 58 43 65 42 / 70 30 10 0 Wichita Falls TX 67 45 69 46 / 30 20 10 0 Gage OK 49 39 63 39 / 100 40 10 0 Ponca City OK 66 44 55 40 / 60 50 40 10 Durant OK 78 48 65 47 / 40 20 10 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. &&
Hazardous weather outlook, Mar 29, 12:00 PM CDT, 2 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1200 PM CDT Wed Mar 29 2017 OKZ004>048-050>052-TXZ083>090-301015- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1200 PM CDT Wed Mar 29 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through tonight... .Thunderstorms... Widely scattered showers and thunderstorms may develop this afternoon as a cold front moves across the eastern third of Oklahoma. A few of the storms may produce hail up to the size of quarters and strong gusty winds. The best chance for strong to severe storms will be along and east of an Enid to Seminole and Atoka line. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... .Thunderstorms... Thunderstorm chances return on Saturday and then continue each day through Tuesday. Severe thunderstorms will be possible Saturday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, Mar 29, 11:40 AM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1140 AM CDT WED MAR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 PM TSTM WND DMG 1 N COVINGTON 36.32N 97.59W
03/28/2017 GARFIELD OK EMERGENCY MNGR
NUMEROUS POWER POLES SNAPPED BY EXTREME WIND GUSTS FROM
ONE MILE NORTHWEST THROUGH ONE MILE NORTHEAST OF
COVINGTON. REPORTED BY GARFIELD EMERGENCY MGT.
&&
FMLocal storm report, Mar 29, 12:45 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1245 PM CDT WED MAR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM TORNADO 14 SW SEYMOUR 33.45N 99.43W
03/28/2017 BAYLOR TX STORM CHASER
TORNADO DOCUMENTED BY MULTIPLE STORM CHASERS JUST
WEST-NORTHWEST OF MILLERS CREEK RESERVOIR.
&&
TLINDLEYThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 7:00 PM CDT | Tornado Warning | OUN | Baylor, Knox | 30 min |
| Mar 28, 7:17 PM CDT | Areal Flood Advisory | OUN | Foard, Hardeman, Wilbarger | 3 hr |
| Mar 28, 7:40 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Knox | 50 min |
| Mar 28, 7:58 PM CDT | Areal Flood Advisory | OUN | Baylor, Foard, Knox, Wilbarger | 2 hr |
| Mar 28, 8:06 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor, Wichita, Wilbarger | 39 min |
| Mar 28, 8:30 PM CDT | Severe Thunderstorm Warning | OUN | Knox | 45 min |
| Mar 28, 8:43 PM CDT | Severe Thunderstorm Warning | OUN | Wichita, Wilbarger | 47 min |
| Mar 28, 9:10 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Foard, Knox, Wilbarger | 50 min |
| Mar 28, 9:26 PM CDT | Severe Thunderstorm Warning | OUN | Wichita, Wilbarger | 49 min |
| Mar 28, 9:54 PM CDT | Severe Thunderstorm Warning | OUN | Wilbarger | 51 min |
| Mar 28, 10:07 PM CDT | Areal Flood Advisory | OUN | Wichita, Wilbarger | 113 min |
| Mar 28, 10:23 PM CDT | Special Weather Statement | OUN | Foard, Knox | 37 min |
| Mar 28, 10:40 PM CDT | Severe Thunderstorm Warning | OUN | Wilbarger | 50 min |
| Mar 28, 10:56 PM CDT | Special Weather Statement | OUN | Wilbarger | 34 min |
| Mar 28, 11:00 PM CDT | Flash Flood Warning | OUN | Wichita, Wilbarger | 3 hr |
| Mar 28, 11:12 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor, Wichita, Wilbarger | 48 min |
| Mar 29, 12:00 AM CDT | Special Weather Statement | OUN | Archer, Wichita | 30 min |
| Mar 29, 12:30 AM CDT | Special Weather Statement | OUN | Clay | 30 min |
| Mar 29, 2:07 AM CDT | Areal Flood Warning | OUN | Wichita, Wilbarger | 6 hr |
Nearby
River Flood Warnings in Texas, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.